Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 68, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jul 1, 1999, 1:39 AM CDT for Logan County, Mason County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1999, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 1, 1999, 2:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Logan County, IL, Mason County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 195 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 010640 RRA TORSPI ILC107-125-010715- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 139 AM CDT THU JUL 1 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS EASTERN MASON COUNTY IN CENTRAL ILLINOIS * UNTIL 215 AM CDT * AT 138 AM CDT... LINCOLN DOPPLER RADAR INDICATED A POSSIBLE TORNADO 2 MILES NORTH OF MASON CITY... MOVING NORTHEAST AT 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ALLEN NATRONA SAN JOSE EMDEN TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT...BECAUSE THEY ARE HARD TO SEE. TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. MB/KH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 30, 2:30 PM CDT, 11 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM CDT, 11 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL ...CORRECT PRELIM POPS... 230 PM CDT WED JUN 30 1999 FCST CONCERN FIRST 48 HRS INCLUDE PCPN CHANCES...AND IN THE EXTENDED POTENTIAL HEAT WAVE FOR THE HOLIDAY WEEKEND. LOTS OF WX INGREDIENTS COMING TOWARD MIDWEST TODAY. MCS DEVELOPED OVR OK LAST NIGHT...REMNANTS OF THIS COMING THRU SRN IL ATTM WITH SCT SHRA. IMPRESSIVE 130+ KT JET AXIS RAPIDLY MOVED THRU ROCKIES THIS MORN NOW NOSING INTO CRL PLAINS. THIS CLRLY EVIDENT ON W/V LOOP. SFC FEATURES INCLUDE STATIONARY FRONT TX TO SRN TIER STATES...WITH NUMEROUS CONVERGENT REGIONS...ONE INTO KS THE OTHER THRU CRL NE. NOSE OF JET COMBINING WITH CONVERGENT AREA IN KS TO PRODUCE CONVECTION THIS AFT. ALL THREE MODELS DIFFER ON TIMING OF FRONT MOVEMENT AND PCPN TRENDS. ONE THING THEY DO AGREE ON IS BRINGING STATIONARY FRONT NORTH AS WARM FRONT THU. LOOKING AT THE BROAD PICTURE...GIVING STRENGTH OF JET WLD LIKE TO BRING WARM FRONT THRU AREA BY MIDDAY THU AS ADVERTISED BY ETA/NGM. BUT...ANTICIPATING ANOTHER MCS DEVELOPING IN PLAINS...PROBABLY JUST NORTH OF MCS LOCATION LAST NIGHT. THIS CONVECTION WL TEND TO HOLD NWRD PROGRESSION OF FRONT SOMEWHAT AND THIS WL LINGER PCPN THREAT IN CRL IL A BIT LONGER. SO FOR FCST TONIGHT AM DEALING WITH TWO DIFFERENT ISSUES ACRS ILX CWA. FIRST IS JET MAX ROUNDING BASE OF UPR TROF AND HEADING TOWARD WRN IL TONIGHT. ETA SHOWS THIS WELL AND PAINTS PCPN FM CRL IL TO NRN IL IN LF QUAD OF JET MAX. BUT LACK OF BEST MOISTURE AND SIG SFC CONVERGENCE WL LEAD TO ONLY 40-50 POPS ACRS ILX CWA. FARTHER S IS WHERE BETTER MOISTURE WL BE...BUT LACK OF UPR LEVEL FORCING UNTIL MCS REMNANTS ROLL THROUGH. WL THERE4 KEEP BETTER POPS IN SE...BUT TIME LATER. STILL THINK HEAVY RAIN POSSIBLE...BUT WL FOCUS THIS SE WHERE MCS REMNANTS...DEEP MOISTURE AND FRONTAL POSITION FOCUSED INTO EARLY THU...BEFORE FRONT MAKES GOOD NWRD PROGRESS. FRONT SHLD BE ACRS NRN IL FRI MORNING. MCS PROGS SHOW MCS DEVELOPING IN NE FRI MORNING TRACKING INTO SRN IA TO NRN IL BY MORN. WITH UNCERTAINTY OF FRONTAL POSITION WL KEEP LOW POPS GOING NRN CWA INTO ERLY FRI. REST OF CWA SHLD BE IN CLEAR...IN WARM SECTOR. THE WARM SECTOR ADVERTISED TO BECOME HOT SECTOR DURING THE WEEKEND...WITH CONCERN WITH POTENTIAL HEAT ADVISORY CRITERIA FOR 4TH OF JULY WEEKEND. FWC/FAN TEMPS IN FAIRLY GOOD AGREEMENT FOR LOWS TONIGHT AND LOOK REASONABLE. WL LEAN TOWARD WARMER FWC TMRW AS FAN HAS BEEN RUNNING LOW ON HIGHS. PRELIMINARY TEMPS/POPS SPI TB 066/083 067/088 073 81584 PIA TE 064/084 066/085 072 81485 DEC TB 066/083 067/087 073 81584 CMI TB 063/084 066/086 072 81584 MTO TB 065/084 069/089 074 81693 LWV TB 067/085 070/090 074 81693 PLAHMER EFFECTIVE AT 4 AM CDT JUL 7 1999...THIS PRODUCT WILL BE ISSUED UNDER THE FOLLOWING HEADERS: NOAA WEATHER WIRE: CHIAFDILX FAMILY OF SERVICES: FXUS63 KILX (NO CHANGE FROM CURRENT)
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:26 PM CDT | Flash Flood Warning | ILX | Richland | 3 hr |
| Jul 1, 4:06 PM CDT | Flash Flood Warning | ILX | Clay | 2 hr |
| Jul 1, 4:11 PM CDT | Flash Flood Warning | ILX | Lawrence | 2 hr |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.